Hail, Butler
- When
- June 17, 2:16 AM CST
- Where
- Butler County, Hendrickson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.900, -90.480
Scattered thunderstorms developed as a result of increasing southerly winds that brought warmer and more unstable air into the region. A couple of storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Scattered thunderstorms developed as a result of increasing southerly winds that brought warmer and more unstable air into the region. A couple of storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 16, 6:13 PM CST, 8 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 713 PM CDT THU JUN 16 2011 .UPDATE... REVISED AVIATION DISCUSSION FOR 00Z TAFS. && .DISCUSSION... LATEST SURFACE ANALYSIS DEPICTS A WARM FRONT WELL SOUTH OF THE AREA ALONG THE SOUTHERN TN BORDER. REGIONAL RADAR LOOP SHOWING STORMS TRYING TO GET GOING IN THE AFTN HEAT. VISIBLE AND INFRA RED SATELLITE LOOPS SHOW BLOW OFF FROM EARLIER MCS TRYING TO INVADE OUR SKIES. THE LIGHTNING DETECTION CHART WAS INDICATING ALL CLOUD TO GROUND STRIKES WERE WEST OF THE MISSISSIPPI RIVER. STILL PLENTY OF HEATING LEFT FOR THE AFTN TO HELP FIRE STORMS...HOWEVER ADDITIONAL CLOUD COVER COULD HELP INHIBIT DEVELOPMENT. MODELS IN GENERAL AGREEMENT THAT WARM FRONT WILL LIFT THROUGH THE AREA TONIGHT INTO SATURDAY. THIS WILL BRING THUNDERSTORMS TO THE REGION OVERNIGHT. AFTER THE FRONT LIFTS NORTH OF THE REGION WILL SLOWLY SHIFT CHANCES TO THE NORTHEAST AS WE HEAD INTO THE WEEKEND. BY SATURDAY AND SUNDAY UPPER LEVEL RIDGING BUILDS INTO THE REGION. WITH THE FRONT NORTH OF THE FA AND RIDGING OVER THE SOUTH WILL RESTRICT POPS TO NORTH AND EAST OF THE MISSISSIPPI RIVER. LATE SATURDAY INTO SUNDAY THE MODELS ARE BRINGING IN SOME 11C DEGREE TEMPS AT 700MB NEARLY TO THE EVV TRI STATE AREA. IN ADDITION TO 13C DEGREE INTO SEMO. DO NOT LIKE TO HAVE CONVECTION IN THE FCST WITH 11 DEGREE 700 TEMPS AND WILL NOT HAVE THEM AT ALL IN 13C DEGREE 700MB TEMPS. THEREFORE HAVE RESTRICTED ANY POPS TO EVV TRI STATE AND DECREASED POPS EVEN FOR THAT AREA. IF THESE TEMPS COME TO FRUITION MAY BE PULLING POPS ALTOGETHER. HOWEVER OVER SWIN WHICH IS NEAREST THE WARM FRONT WILL LEAVE FOR NOW. ALONG THE WARM FRONT IS WHERE I EXPECT THE SEVERE WEATHER TO BE AS WELL MAINLY NORTH OF THE PAH AREA. AS FOR SFC TEMPS STILL KEPT MID 90S GOING BUT AS PREVIOUS DISC. INDICATED WITH DEW POINTS STRUGGLING TO REACH LOW 70S SHOULD REMAIN JUST BELOW HEAT ADVISORY CRITERIA. IT WILL ALSO BE BREEZY THIS WEEKEND AND COULD END UP WITH A LAKE WIND ADVISORY WILL THIS WEEKEND. AS AN H5 RIDGE SHIFTS EAST ON TUESDAY IT WILL ALLOW A STORM SYSTEM OVER THE PLAINS TO APPROACH THE REGION...CONSEQUENTLY PRECIP CHANCES WILL BEGIN MAKING THEIR WAY BACK INTO THE CWA TUESDAY NIGHT. THIS SYSTEM WILL BE SLOW MOVING...SO PRECIP CHANCES SHOULD CONTINUE THROUGH THURSDAY. FOR NOW HAVE A DRY FORECAST GOING FOR THURSDAY IN THE WAKE OF THIS SYSTEM. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE HEAT OF THE DAY FRIDAY... ESPECIALLY NEAR KEVV/KOWB. SOUTHERLY WINDS WILL BECOME LIGHT TONIGHT...THEN PICK UP AT 10 TO 15 KNOTS FRIDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 715 PM CDT THU JUN 16 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 715 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT...PRIMARILY OVER SOUTHEAST MISSOURI. HAIL AND STRONG WINDS WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE FRIDAY...AS A WARM FRONT PUSHES NORTHEAST THROUGH THE REGION. THE BEST COVERAGE WILL BE OVER THE EVANSVILLE TRI STATE AREA. A FEW STORMS COULD APPROACH SEVERE LIMITS OVER SOUTHWEST INDIANA FRIDAY AFTERNOON. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS...ALONG WITH LOCALLY HEAVY RAINFALL. A RIDGE OF HIGH PRESSURE ALOFT...BUILDING EASTWARD OVER THE REGION...WILL EVENTUALLY SHUT DOWN THUNDERSTORM DEVELOPMENT OVER THE WEEKEND. HEAT OF THE DAY THUNDERSTORMS WILL BE POSSIBLE EAST OF THE MISSISSIPPI SATURDAY...AND OVER THE EVANSVILLE TRI STATE SUNDAY. OTHER THAN LOCALLY HEAVY RAINFALL...SEVERE WEATHER IS NOT EXPECTED BEYOND FRIDAY. AS THE WARM FRONT PASSES AND THE UPPER LEVEL RIDGE BUILDS...THE HEAT AND HUMIDITY WILL BUILD ACROSS THE AREA FRIDAY INTO NEXT WEEK. HEAT INDICES WILL REACH 100 DEGREES OVER MUCH OF THE AREA SATURDAY THROUGH MONDAY...BUT FEW LOCATIONS WILL SEE THE 105 DEGREE THRESHOLD FOR A HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT INTO FRIDAY.
The Paducah radar (KPAH), 153 km away, was scanning. The volume nearest the first event began at 08:14 UTC.
2 hail. Local standard time, as filed.
Hail lasted five to ten minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313997, 314046.